Alert archive / Virginia / Small Craft Advisories in 2017

Small Craft Advisory 49, NWS Wakefield, VA

April 24, 2017

NWS Wakefield, VA issued this small craft advisory at Apr 24, 2017, 8:16 AM EDT. It took effect at Apr 24, 2017, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2017, 8:16 AM EDT (12:16 UTC)
In effect from
Apr 24, 2017, 11:00 PM EDT
Expired
Apr 24, 2017, 3:28 PM EDT
In force
Issued by
NWS Wakefield, VA

The text

As transmitted.

852 
WHUS71 KAKQ 241216
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 AM EDT MON APR 24 2017

ANZ650-652-654-242030-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-170425T0800Z/
/O.CON.KAKQ.GL.W.0011.170425T0800Z-170425T1700Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT TUESDAY...

* WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 
  KNOTS TODAY...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 35 KT 
  LATE TONIGHT THROUGH TUESDAY MORNING.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ656-658-242030-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-170425T0800Z/
/O.CON.KAKQ.GL.W.0011.170425T0800Z-170425T1400Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT TO VIRGINIA-
NORTH CAROLINA BORDER OUT TO 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY...

* WINDS...EAST TO NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 
  KNOTS TODAY...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 35 KT 
  LATE TONIGHT THROUGH TUESDAY MORNING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ638-242030-
/O.CON.KAKQ.SC.Y.0047.000000T0000Z-170425T0800Z/
/O.CON.KAKQ.GL.W.0011.170425T0800Z-170425T1400Z/
JAMES RIVER FROM JAMES RIVER BRIDGE TO HAMPTON ROADS BRIDGE-
TUNNEL-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY...

* WINDS...EAST TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS TODAY...BECOMING EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT 
  LATE TONIGHT.

* WAVES...2 TO 3 FEET BUILDING TO 2 TO 4 FEET LATE TONIGHT 
  THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ632-634-242030-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-170425T0800Z/
/O.CON.KAKQ.GL.W.0011.170425T0800Z-170425T1400Z/
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK VA TO CAPE HENRY VA INCLUDING
THE CHESAPEAKE BAY BRIDGE TUNNEL-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
TUESDAY...

* WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 
  KNOTS TODAY...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 35 KT 
  LATE TONIGHT THROUGH TUESDAY MORNING.

* WAVES...3 TO 5 FEET...BUILDING TO 6 FEET AT THE MOUTH OF THE 
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ633-242030-
/O.NEW.KAKQ.SC.Y.0049.170425T0300Z-170425T1400Z/
CURRITUCK SOUND-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT TUESDAY.

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. 

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE
FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630-631-242030-
/O.CON.KAKQ.SC.Y.0048.000000T0000Z-170425T2200Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

* WINDS...EAST TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ635>637-242030-
/O.CON.KAKQ.SC.Y.0046.000000T0000Z-170425T1700Z/
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
816 AM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
TUESDAY...

* WINDS...EAST TO NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE RIVERS OF EASTERN VIRGINIA ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

BUTNER
1 follow-up statement
658 
WHUS71 KAKQ 241928
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT MON APR 24 2017

ANZ632-634-250330-
/O.CAN.KAKQ.SC.Y.0046.000000T0000Z-170425T0800Z/
/O.EXT.KAKQ.GL.W.0011.170424T1928Z-170425T1700Z/
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK VA TO CAPE HENRY VA INCLUDING
THE CHESAPEAKE BAY BRIDGE TUNNEL-
328 PM EDT MON APR 24 2017

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE 
  TONIGHT THROUGH TUESDAY MORNING.

* WAVES...3 TO 5 FEET...BUILDING TO 6 FEET AT THE MOUTH OF THE 
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ638-250330-
/O.CAN.KAKQ.SC.Y.0047.000000T0000Z-170425T0800Z/
/O.EXT.KAKQ.GL.W.0011.170424T1928Z-170425T1400Z/
JAMES RIVER FROM JAMES RIVER BRIDGE TO HAMPTON ROADS BRIDGE-
TUNNEL-
328 PM EDT MON APR 24 2017

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...BECOMING EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT LATE 
  TONIGHT.

* WAVES...2 TO 3 FEET BUILDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ654-656-658-250330-
/O.CAN.KAKQ.SC.Y.0046.000000T0000Z-170425T0800Z/
/O.EXT.KAKQ.GL.W.0011.170424T1928Z-170425T1700Z/
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-COASTAL WATERS FROM CAPE CHARLES LIGHT TO VIRGINIA-
NORTH CAROLINA BORDER OUT TO 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
328 PM EDT MON APR 24 2017

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE 
  TONIGHT THROUGH TUESDAY MORNING.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ650-652-250330-
/O.CAN.KAKQ.SC.Y.0046.000000T0000Z-170425T0800Z/
/O.EXT.KAKQ.GL.W.0011.170424T1928Z-170425T2000Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
328 PM EDT MON APR 24 2017

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE 
  TONIGHT THROUGH TUESDAY MORNING.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ630-631-250330-
/O.UPG.KAKQ.SC.Y.0048.000000T0000Z-170425T2200Z/
/O.EXB.KAKQ.GL.W.0011.170424T1928Z-170425T1700Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
328 PM EDT MON APR 24 2017

...GALE WARNING IN EFFECT UNTIL 1 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT UNTIL 1 PM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...BECOMING EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT LATE 
  TONIGHT THROUGH TUESDAY MORNING.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ633-250330-
/O.EXB.KAKQ.GL.W.0011.170424T1928Z-170425T1400Z/
/O.UPG.KAKQ.SC.Y.0049.170425T0300Z-170425T1400Z/
CURRITUCK SOUND-
328 PM EDT MON APR 24 2017

...GALE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT UNTIL 10 AM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...BECOMING EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT TONIGHT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ635>637-250330-
/O.EXT.KAKQ.SC.Y.0046.000000T0000Z-170425T2000Z/
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
328 PM EDT MON APR 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY...

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 20 TO 33 KNOTS OVER
THE RIVERS OF EASTERN VIRGINIA ARE EXPECTED TO PRODUCE HAZARDOUS
BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE
ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA
CONDITIONS IN PLANNING.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 6:01 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 6:01 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
601 AM EDT Mon Apr 24 2017

.SYNOPSIS...
Low pressure will linger off the southeast coast through Tuesday,
then slowly lift northeast off the Mid Atlantic coast Wednesday.
High pressure builds into the area for the second half of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest weather analysis reveals 1020+mb surface high pressure in
place from the northeast coast to just off of the coast of SE
New England. To the south, surface low pressure continues to
lift across SE GA toward far S SC...with the frontal boundary
extending E-NE along the SC coast and offshore. Aloft, objective
analysis shows the deepening mid/upper level low pushing across
the lower MS River Valley toward the Deep South.

Low level wedge is still well established over the FA early this
morning...w/ moisture transport N providing cool/cloudy wx w/
ongoing periods rain. Lingering Light rain and drizzle persists
early on this morning, before a more widespread, steadier
rainfall takes hold later this morning and this afternoon as
better overrunning moisture pushes into the area, as upper low
reaches the SE coast and begins to take on a Neg tilt.

Continued mainly likely to categorical POP continues w/periods
of rain. Highs mid to upper 50s in the piedmont to around 70
along the se coast. QPF 1/4" to 1/2", highest out in the
piedmont.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
No major changes in forecast rationale this morning. The
primary forecast concern with this system comes tonight and
Tuesday when the tropical moisture off the Florida coast gets
entrained then rotates nnw around the vertically stacked system
as it slowly lifts north along the Mid-Atlantic coast. SPC WRF
shows area of heavier showers and t-storms lifting NE from the
coastal front, reaching our area overnight. Therefore, do
continue to expect the pcpn type to go back to more of a
convective one, at least along the coast. Lows tonight/early
Tuesday from near 50 NW to the lwr 60s SE. A bit more humid
Tuesday with highs in the low-mid 60s NW to low- mid 70s SE.

Pcpn tapers off west to east Tuesday night/early Wed with lows
in the 50s. Decreasing cloudiness and warmer Wed. Highs in the
upper 60s to lower 70s NE zones...middle to upper 70s inland.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Long term period will feature above normal temps with mainly dry wx.
For Wed night/Thu, deep SWly flow develops across the eastern
seaboard as the aforementioned low pushes off to the NE. An upper-
level ridge then builds in through the weekend allowing for warm
temps and dry wx as most of the energy aloft will stay N and W of
the local area. At most a 20% chance of a late day shra/tstm Fri and
Sat. High temps Thu through Sun in the 80s, pushing upper 80s on
Sat. Low temps in the 60s.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
As of 08z...Weak high pressure was south of New England and a
complex area of low pressure was over Georgia and Srn SC. The
area of low pressure will slowly spread into the Carolinas
this morning.

Dry air that is a result of the high to the north was keeping SBY
mainly dry and VFR early this morning. In the mean time...areas
of light rain were moving through the rest of the TAF sites
with periodic MVFR conditions. Expect rain to become more
widespread later this morning/aftn with IFR ceilings increasing
in coverage from south to north after 12-14z. Winds will
continue from the northeast and will be gusty at times (15-23
kts) especially near the coast.

OUTLOOK...Low pressure will strengthen near the Carolina coast
tonight and Tuesday spreading heavier rain and more consistent
IFR conditions to the area. Winds will be mainly from the east
and will be gusty over eastern portions. As low pressure moves
up the coast rain and degraded aviation conditions will begin to
diminish by early Wednesday. Dry weather is in store Thursday
and Friday as high pressure builds over the Southeast States.

&&

.MARINE...
Latest surface analysis depicts high pressure off the Northeast
coast and low pressure over the Southeast. The result is ongoing
northeast flow over the local waters. Have seen an uptick in speeds
early this morning as pressure falls and increasing low level winds
spread over the waters. Gusts to around 30 knots observed in the
southern coastal waters and lower Chesapeake Bay. Seas average 4-6
feet and waves 2-4 feet. Low pressure slide off the Southeast coast
today as high pressure slides farther offshore. Sustained winds
average 20-25 knots with gusts to around 30 knots over the Bay and
coastal waters north of Cape Charles Light. Gradient winds diminish
over the southern waters and Sound later this morning, with SCA
headlines dropping off for the sound. Rivers average 15-20 knots.
Seas build to  5-8 feet in the northern coastal waters this
afternoon and subside to 4-6 feet in the southern coastal waters.
Waves average 3-5 feet. Low pressure lifts over the eastern
Carolinas tonight. Anomalous easterly low level flow spreads over
the waters late tonight ahead of the advancing surface low. Pressure
falls of 3-6mb in 6 hours will help mix some of the higher velocity
winds aloft (925mb winds of 45-55 knots) to the water. As a result,
have issued gale headlines for the lower Bay and coastal waters late
tonight into Tuesday morning for gusts of 35 to 40 knots. Have also
added the lower James to gale headlines for a 3-6 hour period of
gale gusts to around 35 knots. As the strong easterly winds
overspread the waters, seas will build quickly to 7-10 feet. High
surf advisories have been issued for all coastal areas. Low pressure
lifts over the waters Tuesday afternoon, with improving conditions
over the southern coastal waters and lower Bay. Seas slowly subside
to 5-9 feet (highest north). Low pressure centers over the waters
Tuesday night as winds diminish at or below 15 knots. However, seas
will be slow to subside as the low lifts north of the waters through
Wednesday. Still anticipate 4-7 foot seas Wednesday afternoon. Waves
1-2 feet.

Sub-sca conditions expected all waters Thursday as the low
weakens north of the waters. The next front approaches the waters
Friday, stalling over the northern waters Friday night.

&&

.TIDES/COASTAL FLOODING...
Current tidal departures are averaging around 1 to 1.5 feet in
the lower Bay and southern coastal waters due to ongoing onshore
flow. Have issued another round of coastal flood statements for
this mornings high tide across the lower Bay and lower James
river. Levels are expected to fall below minor flooding
thresholds. Tidal anomalies increase to 1.5 to 2 feet through
tonight as northeast flow increases. Water levels are expected
to stay below minor flooding thresholds again this evening into
early tonight. Increasing easterly flow ahead of low pressure
lifting over the Carolinas tonight will result push tidal
departures toward 2 feet late tonight/early Tuesday morning. The
elevated departures will coincide with high tide across the
lower Bay and coastal areas. Minor/nuisance flooding is
expected. Depending on the exact track of the low, high end
minor to low end moderate coastal flooding is possible Tuesday
night. Departures subside Wednesday as low pressure lifts along
the Northeast coast and flow becomes offshore.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Surf Advisory from 6 AM to 4 PM EDT Tuesday for MDZ025.
NC...High Surf Advisory from 4 AM to 10 AM EDT Tuesday for NCZ102.
VA...High Surf Advisory from 6 AM to 4 PM EDT Tuesday for VAZ099-
     100.
     High Surf Advisory from 4 AM to 10 AM EDT Tuesday for VAZ098.
MARINE...Small Craft Advisory until 1 PM EDT Tuesday for ANZ635>637.
     Small Craft Advisory until 4 AM EDT Tuesday for ANZ632-634-638-
     650-652-654-656-658.
     Gale Warning from 4 AM to 10 AM EDT Tuesday for ANZ632-634-638-
     656-658.
     Small Craft Advisory until 7 AM EDT this morning for ANZ633.
     Small Craft Advisory until 6 PM EDT Tuesday for ANZ630-631.
     Gale Warning from 4 AM to 1 PM EDT Tuesday for ANZ650-652-654.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...MAS
AVIATION...MAM/LSA
MARINE...SAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 24, 5:45 AM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
545 AM EDT Mon Apr 24 2017

MDZ021>023-VAZ048-061-062-064-068-069-075>078-081>083-509>522-250945-
Dorchester-Wicomico-Somerset-Fluvanna-Cumberland-Goochland-Caroline-
Amelia-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
545 AM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and south central Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Low pressure will track east across the Carolinas through tonight
then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. This will result in periods of moderate to locally heavy rain
across the outlook area on Tuesday. Rainfall amounts will average
between 1 and 2 inches...with locally higher amounts possible. This
rainfall will likely produce rises on area rivers...with localized
minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-VAZ060-065>067-079-080-087-088-092-250945-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Prince Edward-Mecklenburg-Lunenburg-
Nottoway-Brunswick-Dinwiddie-Greensville-Sussex-Southampton-
545 AM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 3 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-250945-
Eastern Currituck-
545 AM EDT Mon Apr 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 2 and 3 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-250945-
Virginia Beach-
545 AM EDT Mon Apr 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Low pressure will track east across the Carolinas through tonight..then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 2 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-250945-
Maryland Beaches-Accomack-Northampton-
545 AM EDT Mon Apr 24 2017

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 2 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-VAZ084>086-089-090-093-095>097-523>525-250945-
Inland Worcester-Gloucester-Middlesex-Mathews-Surry-James City-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
545 AM EDT Mon Apr 24 2017

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Low pressure will track east across the Carolinas through tonight...then
lift northeast along the Mid-Atlantic coast Tuesday and Tuesday
night. East winds will increase tonight, with gusts of 30 to 40 mph
expected overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain will continue into Tuesday night, with rain falling heavily at
times across the outlook area on Tuesday. Rainfall amounts will
average between 1 and 2 inches...with locally higher amounts
possible. This rainfall will likely produce rises on area
rivers...with localized minor flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:44 AM EDTGale WarningAKQ32 hr
Apr 24, 4:56 AM EDTCoastal Flood StatementAKQSurry, City of Chesapeake8 hr
Apr 24, 4:56 AM EDTHigh Surf AdvisoryAKQAccomack, Northampton, City of Virginia Beach38 hr
Apr 24, 3:17 PM EDTWind AdvisoryAKQAccomack, Northampton, City of Virginia Beach21 hr
Apr 24, 5:05 PM EDTCoastal Flood StatementAKQAccomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 10 more10 hr

Nearby

Small Craft Advisories in Virginia, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.